Alert archive / Kansas / Tornado Warnings in 2024

Tornado Warning 9, NWS Topeka, KS

April 16, 2024Osage County, Kansas

NWS Topeka, KS issued this tornado warning at Apr 16, 2024, 5:49 AM CDT for Osage County, Kansas. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2024, 5:49 AM CDT (10:49 UTC)
Expired
Apr 16, 2024, 6:15 AM CDT
In force
26 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Osage County, KS

The radar

The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:51 AM CDTTORNADO5 N Olivet, KSEF1 tornado with estimated 110 MPH peak winds. 100 yard width and 3.56 mile path length ending at 5:57 AM 2 miles WSW of Lyndon. Damage to trees and one home that shifted off of its foundation.
Apr 16, 6:07 AM CDTTORNADO4 Wsw Overbrook, KS*** 2 INJ *** EF1 tornado with estimated 100 MPH peak winds. 75 yard width with 9.82 mile path length ending at 6:27 AM in Richland, KS. Two injuries sustained when the RV the individuals were in was flipped and destroyed. Several structures were damaged.
Apr 16, 6:17 AM CDTTSTM WND DMGOverbrook, KSStorm damage reported in Overbrook area by EM. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:31 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

423 
WFUS53 KTOP 161049
TORTOP
KSC139-161115-
/O.NEW.KTOP.TO.W.0009.240416T1049Z-240416T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
549 AM CDT Tue Apr 16 2024

The National Weather Service in Topeka has issued a

* Tornado Warning for...
  Central Osage County in east central Kansas...

* Until 615 AM CDT.

* At 548 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Melvern Lake, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Osage City, Carbondale, Overbrook, Lyndon, Scranton, and Olivet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3848 9575 3852 9587 3887 9577 3881 9550
TIME...MOT...LOC 1048Z 206DEG 42KT 3854 9577 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gargan
4 follow-up statements
251 
WWUS53 KTOP 161055
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
555 AM CDT Tue Apr 16 2024

KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
555 AM CDT Tue Apr 16 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...

At 554 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lyndon, moving north at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Carbondale, Overbrook, Lyndon, and Scranton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3853 9571 3858 9581 3887 9577 3881 9550
TIME...MOT...LOC 1054Z 201DEG 23KT 3859 9574 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gargan
176 
WWUS53 KTOP 161100
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
600 AM CDT Tue Apr 16 2024

KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
600 AM CDT Tue Apr 16 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...

At 559 AM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Lyndon, moving north at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Carbondale, Overbrook, Lyndon, and Scranton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3856 9569 3860 9580 3887 9577 3881 9550
TIME...MOT...LOC 1059Z 201DEG 23KT 3862 9573 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gargan
543 
WWUS53 KTOP 161106
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
606 AM CDT Tue Apr 16 2024

KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
606 AM CDT Tue Apr 16 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...

At 606 AM CDT, a severe thunderstorm capable of producing a tornado 
was located 4 miles northwest of Pomona Lake, moving northeast at 45 
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Carbondale and Overbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3862 9564 3865 9574 3885 9570 3881 9550
TIME...MOT...LOC 1106Z 207DEG 43KT 3869 9565 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gargan
491 
WWUS53 KTOP 161111
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
611 AM CDT Tue Apr 16 2024

KSC139-161121-
/O.EXP.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
611 AM CDT Tue Apr 16 2024

...THE TORNADO WARNING FOR NORTHEASTERN OSAGE COUNTY WILL EXPIRE AT
615 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 900 AM CDT for east central
Kansas.

&&

LAT...LON 3862 9564 3865 9574 3885 9570 3881 9550
TIME...MOT...LOC 1111Z 206DEG 42KT 3873 9563 

$$

Gargan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:56 AM CDT, 2 hours 53 minutes earlier. Its key messages:

  • Strong to Severe storms will be possible through the mid morning hours. The primary hazards will be damaging wind gusts, large hail and perhaps a few tornadoes.
  • Wind Advisory in effect from the mid morning hours through 7 PM.
  • Below average temperatures expected by the end of the week. Overnight lows may drop into the lower to mid 30s Saturday night.
Area forecast discussion, Apr 16, 2:56 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
256 AM CDT Tue Apr 16 2024

.KEY MESSAGES...

- Strong to Severe storms will be possible through the mid
  morning hours. The primary hazards will be damaging wind
  gusts, large hail and perhaps a few tornadoes.

- Wind Advisory in effect from the mid morning hours through 7
  PM.

- Below average temperatures expected by the end of the week.
  Overnight lows may drop into the lower to mid 30s Saturday
  night.

&&

.DISCUSSION...
Issued at 248 AM CDT Tue Apr 16 2024

An amplified upper level low was moving northeast across western KS
with a 95 KT H5 jet max rounding the upper low across central and
eastern KS. The dryline/Pacific front was located across central KS
and thunderstorms were developing along the front. So far the only
surface based QLCS is moving northeast into south central NE but
trailing convection along the front may intensify as it moves into
an environment with 1500-2000 J/KG of MUCAPE and strong effective
shear. The low-level shear and forecast hodographs are curved and if
any of the storms become surface based then the scattered storms
moving northeast towards the southern counties of the CWA may become
supercellular. But there is still a lot of uncertainty if any
discrete storms will become surface based for potential tornadic
supercells. At this time the line segments with QLCS features have
produced a few meso vortices on the north side of the rear
inflow jet. I'm leaning more towards line segments of convection
that may become surface based at times and produce damaging
wind and perhaps a few meso vortex tornadoes. If storms become
more discrete and become supercells, then large hail, damaging
wind gusts and perhaps a few tornadoes will be possible.

The upper low will lift northeast into eastern NE and the
dryline/Pacific front will shift east of the CWA during the mid
morning hours bringing an end to any severe thunderstorms.

during the mid morning hours the southwest winds will increase to 25
to 35 MPH with some gusts to 45 MPH and will continue through the
morning but will diminish near sunset. A few strong thunderstorms
may develop across the northern counties of the CWA. These storms
will be higher based pulse type storms, that could produce
stronger wind gusts.

Our next chance for showers and thunderstorms will be Wednesday
night into Thursday morning as an upper trough digs southeast across
the northern Plains into the Upper Midwest. Strong low-level CAA
will cause a cold front to move southeast across the area late
Wednesday night into thursday, which could cause a chance for
showers and thunderstorms.

This upper trough will amplify across the northeast US and
cause a broad surface ridge of high pressure to build southward
across the Plains Friday into Saturday. Highs on Saturday will
only reach into the 50s. We may see a freeze and/or frost
Saturday night with lows in the lower 30s across the western and
northern counties and mid 30s across the remainder of the area.

A broad upper ridge will shift east into the Plains by the middle
and end of next week, causing high temperatures to warm back into
the 70s.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1234 AM CDT Tue Apr 16 2024

A line of showers and storms may move across the terminals after
9Z and last for an hour or two. There may be some gusty winds if
a line of storms develops. There may be some light showers
between 13Z and 15Z. MVFR ceilings will drop to around 1300 feet
through the early morning hours. Once the front moves through
after 14Z, the clouds will clear. Southwest to west winds will
increase through the morning and increase to 18 to 24 KTS with
some gusts up to 35 KTS during the late morning and early
afternoon hours.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-
KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-
KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&

DISCUSSION...Gargan
AVIATION...Gargan
Hazardous weather outlook, Apr 16, 3:42 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
342 AM CDT Tue Apr 16 2024

KSZ008>011-170845-
Republic-Washington-Marshall-Nemaha-
342 AM CDT Tue Apr 16 2024

...TORNADO WATCH 114 IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Kansas and
northeast Kansas.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will be possible this morning across
the tornado watch area through 7 AM.

A wind advisory is in effect from the mid morning hours through this
afternoon.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ012-020>024-026-034>040-054>056-058-059-170845-
Brown-Cloud-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa-
Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-
Coffey-Anderson-
342 AM CDT Tue Apr 16 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today.

Strong to severe thunderstorms are possible through 10 AM this
morning.

A wind advisory is in effect from the mid morning hours through this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

In the hours before

Special weather statement, Apr 16, 3:54 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Topeka KS
354 AM CDT Tue Apr 16 2024

KSZ035>037-160930-
Geary-Dickinson-Morris-
354 AM CDT Tue Apr 16 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DICKINSON...
SOUTHWESTERN GEARY AND MORRIS COUNTIES THROUGH 430 AM CDT...

At 353 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Herington to 3 miles northeast of Peabody.
Movement was northeast at 55 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Junction City, Herington, Council Grove, White City, Hope, Dwight,
Woodbine, Wilsey, Parkerville, Latimer, Council Grove Lake, and
Burdick.

This includes Interstate 70 between mile markers 294 and 297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3861 9693 3861 9722 3863 9722 3904 9686
      3877 9640 3852 9665 3852 9693
TIME...MOT...LOC 0853Z 203DEG 53KT 3864 9696 3821 9707

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gargan
Special weather statement, Apr 16, 3:56 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Topeka KS
356 AM CDT Tue Apr 16 2024

KSZ010-011-022-023-160930-
Pottawatomie-Riley-Nemaha-Marshall-
356 AM CDT Tue Apr 16 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL RILEY...
NORTHWESTERN POTTAWATOMIE...WESTERN NEMAHA AND MARSHALL COUNTIES
THROUGH 430 AM CDT...

At 355 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Odell to 5 miles southeast of
Marysville to 3 miles west of Blaine. Movement was northeast at 60
mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Marysville, Seneca, Blue Rapids, Blaine, Frankfort, Waterville,
Centralia, Axtell, Olsburg, Beattie, Summerfield, Vermillion, Oketo,
Baileyville, Lillis, and Bremen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 AM CDT for north central
and northeastern Kansas.

&&

LAT...LON 4000 9605 3973 9596 3934 9664 3971 9681
      4000 9680
TIME...MOT...LOC 0855Z 204DEG 61KT 4003 9672 3981 9654 3949 9646

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gargan
Special weather statement, Apr 16, 4:00 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Topeka KS
400 AM CDT Tue Apr 16 2024

KSZ008-020-160930-
Republic-Cloud-
400 AM CDT Tue Apr 16 2024

...STRONG THUNDERSTORMS WILL IMPACT REPUBLIC AND NORTHWESTERN CLOUD
COUNTIES THROUGH 430 AM CDT...

At 359 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Gilead to 4 miles
southwest of Belleville to 3 miles east of Beloit. Movement was
northeast at 35 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Concordia, Belleville, Scandia, Jamestown, Courtland, Cuba, Norway,
Republic, Munden, Narka, and Agenda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 AM CDT for north central
Kansas.

&&

LAT...LON 4000 9737 3966 9737 3943 9793 3980 9793
      3989 9789 4000 9777
TIME...MOT...LOC 0859Z 244DEG 25KT 4011 9748 3976 9768 3948 9804

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gargan
Special weather statement, Apr 16, 4:17 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Topeka KS
417 AM CDT Tue Apr 16 2024

KSZ022-035>038-160945-
Wabaunsee-Geary-Dickinson-Riley-Morris-
417 AM CDT Tue Apr 16 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DICKINSON...GEARY...
SOUTHERN RILEY...MORRIS AND WESTERN WABAUNSEE COUNTIES THROUGH 445 AM
CDT...

At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of White City to 6 miles
southwest of Marion. Movement was north at 45 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects and
         vegetation is possible.

Locations impacted include...
Manhattan, Junction City, Herington, Council Grove, Alma, Ogden,
Grandview Plaza, Riley, White City, Alta Vista, Hope, Dwight,
McFarland, Woodbine, Wilsey, Parkerville, Latimer, Keats, Council
Grove Lake, and Volland.

This includes Interstate 70 between mile markers 290 and 332.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3852 9693 3861 9693 3861 9712 3930 9684
      3922 9655 3921 9655 3921 9653 3920 9652
      3920 9656 3918 9656 3918 9655 3919 9652
      3917 9652 3917 9649 3918 9648 3917 9647
      3919 9645 3911 9617 3852 9645
TIME...MOT...LOC 0917Z 202DEG 38KT 3885 9682 3826 9706

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Gargan
Special weather statement, Apr 16, 5:01 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Topeka KS
501 AM CDT Tue Apr 16 2024

KSZ022-023-036-038-161030-
Wabaunsee-Geary-Pottawatomie-Riley-
501 AM CDT Tue Apr 16 2024

...A STRONG THUNDERSTORM WILL IMPACT GEARY...SOUTHEASTERN RILEY...
NORTHWESTERN WABAUNSEE AND POTTAWATOMIE COUNTIES THROUGH 530 AM
CDT...

At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Ogden, moving northeast at 60 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Manhattan, Junction City, Wamego, Westmoreland, Blaine, Ogden,
Grandview Plaza, St. George, Louisville, Wheaton, Keats, and Tuttle
Creek Lake.

This includes Interstate 70 between mile markers 293 and 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 AM CDT for northeastern
Kansas. A Tornado Watch also remains in effect until 900 AM CDT for
northeastern and east central Kansas.

&&

LAT...LON 3943 9606 3887 9654 3887 9664 3898 9692
      3957 9651 3957 9646
TIME...MOT...LOC 1001Z 210DEG 59KT 3899 9660

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gargan
Special weather statement, Apr 16, 5:08 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Topeka KS
508 AM CDT Tue Apr 16 2024

KSZ054-055-058-161045-
Coffey-Lyon-Osage-
508 AM CDT Tue Apr 16 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OSAGE...WESTERN
COFFEY AND SOUTHEASTERN LYON COUNTIES THROUGH 545 AM CDT...

At 507 AM CDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northeast at 45 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Emporia, Lebo, Waverly, Olpe, New Strawn, Hartford, Gridley, Neosho
Rapids, Beto Junction, and John Redmond Reservoir.

This includes Interstate 35 between mile markers 132 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 AM CDT for east central
Kansas.

&&

LAT...LON 3817 9596 3817 9630 3854 9609 3840 9556
      3804 9595 3804 9596
TIME...MOT...LOC 1007Z 213DEG 54KT 3808 9611

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Gargan

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:45 AM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more16 hr
Apr 16, 3:05 AM CDTSpecial Weather StatementTOPRepublic25 min
Apr 16, 3:32 AM CDTSpecial Weather StatementTOPRiley28 min
Apr 16, 3:51 AM CDTSpecial Weather StatementTOPClay, Dickinson24 min
Apr 16, 3:54 AM CDTSpecial Weather StatementTOPMorris36 min
Apr 16, 3:56 AM CDTSpecial Weather StatementTOPMarshall, Nemaha34 min
Apr 16, 4:00 AM CDTSpecial Weather StatementTOPRepublic30 min
Apr 16, 4:17 AM CDTSpecial Weather StatementTOPGeary, Morris28 min
Apr 16, 4:28 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Riley, Wabaunsee32 min
Apr 16, 5:01 AM CDTSpecial Weather StatementTOPGeary, Pottawatomie29 min
Apr 16, 5:08 AM CDTSpecial Weather StatementTOPCoffey37 min
Apr 16, 5:17 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon28 min
Apr 16, 5:38 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage37 min
Apr 16, 6:03 AM CDTSpecial Weather StatementTOPMarshall27 min
Apr 16, 6:19 AM CDTTornado WarningTOPDouglas, Osage, Shawnee26 min
Apr 16, 6:26 AM CDTSpecial Weather StatementTOPWabaunsee34 min
Apr 16, 6:31 AM CDTSpecial Weather StatementTOPWabaunsee29 min
Apr 16, 6:40 AM CDTTornado WarningTOPDouglas, Jefferson17 min
Apr 16, 7:11 AM CDTSevere Thunderstorm WarningTOPJackson49 min
Apr 16, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Shawnee36 min
Apr 16, 7:36 AM CDTSevere Thunderstorm WarningTOPLyon, Osage24 min
Apr 16, 7:41 AM CDTSevere Thunderstorm WarningTOPBrown49 min
Apr 16, 7:54 AM CDTSevere Thunderstorm WarningTOPJackson, Shawnee36 min
Apr 16, 7:57 AM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee33 min
Apr 16, 8:27 AM CDTSpecial Weather StatementTOPShawnee48 min
Apr 16, 8:33 AM CDTSpecial Weather StatementTOPAnderson, Franklin42 min
Apr 16, 8:37 AM CDTSpecial Weather StatementTOPBrown23 min
Apr 16, 8:43 AM CDTSevere Thunderstorm WarningTOPFranklin32 min
Apr 16, 8:59 AM CDTSpecial Weather StatementTOPDouglas31 min

Nearby

Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.